EconPapers    
Economics at your fingertips  
 

Robustness of the Black-Scholes approach in the case of options on several assets

Tiziano Vargiolu and Silvia Romagnoli ()
Additional contact information
Silvia Romagnoli: Istituto di Matematica Generale e Finanziaria, Universitá di Bologna, Piazza Scaravilli 2, 40139 Bologna, Italy

Finance and Stochastics, 2000, vol. 4, issue 3, 325-341

Abstract: In this paper we analyse a stochastic volatility model that is an extension of the traditional Black-Scholes one. We price European options on several assets by using a superstrategy approach. We characterize the Markov superstrategies, and show that they are linked to a nonlinear PDE, called the Black-Scholes-Barenblatt (BSB) equation. This equation is the Hamilton-Jacobi-Bellman equation of an optimal control problem, which has a nice financial interpretation. Then we analyse the optimization problem included in the BSB equation and give some sufficient conditions for reduction of the BSB equation to a linear Black-Scholes equation. Some examples are given.

Keywords: stochastic volatility; superreplication; stochastic optimal control; Hamilton-Jacobi-Bellman equations (search for similar items in EconPapers)
JEL-codes: G13 (search for similar items in EconPapers)
Date: 2000-05-09
Note: received: April 1998; final revision received: May 1999
References: Add references at CitEc
Citations: View citations in EconPapers (6)

Downloads: (external link)
http://link.springer.de/link/service/journals/00780/papers/0004003/00040325.pdf (application/pdf)
Access to the full text of the articles in this series is restricted

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:spr:finsto:v:4:y:2000:i:3:p:325-341

Ordering information: This journal article can be ordered from
http://www.springer. ... ance/journal/780/PS2

Access Statistics for this article

Finance and Stochastics is currently edited by M. Schweizer

More articles in Finance and Stochastics from Springer
Bibliographic data for series maintained by Sonal Shukla () and Springer Nature Abstracting and Indexing ().

 
Page updated 2025-03-20
Handle: RePEc:spr:finsto:v:4:y:2000:i:3:p:325-341